Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 4, NWS Blacksburg, VA

February 6, 2008Montgomery County, Pulaski County, City of Radford, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Feb 6, 2008, 7:36 PM EST for Montgomery County, Pulaski County, City of Radford, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2008, 7:36 PM EST (00:36 UTC)
Expired
Feb 6, 2008, 8:30 PM EST
In force
54 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties City of Radford, VA, Montgomery County, VA, Pulaski County, VA

The radar

The Roanoke radar (KFCX), 16 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 576 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
576 m²/s²
0-3 km storm-relative helicity
621 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 070037
SVRRNK
VAC121-155-750-070130-
/O.NEW.KRNK.SV.W.0004.080207T0036Z-080207T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
736 PM EST WED FEB 6 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF RADFORD IN SOUTHWEST VIRGINIA
  EASTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA
  MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 830 PM EST.

* AT 731 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF CLAYTOR LAKE STATE PARK...OR NEAR ALLISONIA...AND
  MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLAYTOR LAKE STATE PARK...
  GRAYSONTOWN...
  CHRISTIANSBURG...
  SHAWSVILLE...
  ELLISTON-LAFAYETTE...

THIS INCLUDES INTERSTATE 81 IN VIRGINIA BETWEEN MILE MARKERS 92 AND
130.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3722 8019 3713 8019 3699 8050 3701 8052
      3698 8053 3691 8069 3706 8080 3731 8026
TIME...MOT...LOC 0036Z 241DEG 58KT 3703 8063

$$

JH
2 follow-up statements
000 
WWUS51 KRNK 070057
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
756 PM EST WED FEB 6 2008

VAC121-155-750-070130-
/O.CON.KRNK.SV.W.0004.000000T0000Z-080207T0130Z/
CITY OF RADFORD VA-PULASKI VA-MONTGOMERY VA-
756 PM EST WED FEB 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EST 
FOR THE CITY OF RADFORD...MONTGOMERY AND SOUTHEASTERN PULASKI 
COUNTIES...

AT 755 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THE STORMS WERE 
LOCATED FROM JUST SOUTH OF PULASKI EAST TO 
CHILDRESS...PILOT...AND SHAWSVILLE...MOVING NORTHEAST AT 65 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHRISTIANSBURG...MERRIMAC...BLACKSBURG...CROCKETT SPRINGS...
SHAWSVILLE...ELLISTON...MC DONALDS MILL AND ELLISTON-LAFAYETTE.

THIS INCLUDES INTERSTATE 81 IN VIRGINIA BETWEEN MILE MARKERS 92 AND
130.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LAT...LON 3722 8019 3713 8019 3699 8050 3701 8052
      3698 8053 3691 8069 3706 8080 3731 8026
TIME...MOT...LOC 0056Z 241DEG 58KT 3708 8045

$$

JH
000 
WWUS51 KRNK 070122
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
822 PM EST WED FEB 6 2008

VAC005-017-580-070132-
/O.CAN.KRNK.SV.W.0005.000000T0000Z-080207T0200Z/
CITY OF COVINGTON VA-BATH VA-ALLEGHANY VA-
822 PM EST WED FEB 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF 
COVINGTON...ALLEGHANY AND BATH COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE COUNTY. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3814 7943 3797 7957 3793 7962 3786 7964
      3778 7978 3779 7985 3775 7987 3761 8012
      3773 8017 3782 7997 3816 7959 3818 7946
TIME...MOT...LOC 0122Z 248DEG 37KT 3787 7961

$$

WERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 6:50 PM EST, 46 minutes earlier.

Area forecast discussion, Feb 6, 6:50 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EST WED FEB 6 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE MOUNTAINS THIS EVENING...
FOLLOWED BY HIGH PRESSURE AND COOLER TEMPERATURES FOR THURSDAY
INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
STRONG WINDS AND SHEAR...ESPECIALLY AT OR BELOW 3KM IS LEADING TO
A FEW STRONG THUNDERSTORMS IN TH WESTERN COUNTY WARNING AREA THIS
EVENING. THE SLIGHT RISK OF SEVERE STORMS WILL CONTINUE UNTIL THE
FRONT PASSES THROUGH AROUND MIDNIGHT. AT 23Z THE FRONT WAS JUST
ENTERING THE FAR WESTERN COUNTY WARNING AREA. THE WIND ADVISORY
HAS EXPIRED. THREAT FOR STRONGER WINDS OUTSIDE OF ANY
THUNDERSTORMS NOW SHIFTS TO LATER TO NIGHT WITH GOOD PRESSURE
RISES AND INCREASING LOW LEVEL WINDS BEHIND THE FRONT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
DRY SLOT SHOULD PASS OVERHEAD AROUND MIDNIGHT...WITH SOME SHALLOW
MOISTURE RETURN AGAINST THE WESTERN SLOPES LATE TONIGHT.  MOISTURE
DEPTH IS NOT THAT IMPRESSIVE...SO DO NOT ANTICIPATE MUCH MORE THAN
FLURRIES FOR THE EARLY MORNING THURSDAY.

WINDS WILL REMAIN GUSTY THROUGH MID-DAY THURSDAY.  AS THE STORM
SYSTEM PULLS AWAY FROM THE AREA SHOULD SEE THEM GRADUALLY DIMINISH
THURSDAY AFTERNOON.

STAYED PRETTY CLOSE TO MOS TEMPS TONIGHT AND THURSDAY.

HIGH PRESSURE WILL MOVE INTO THE SOUTHEASTERN COAST STATES THURSDAY
NIGHT WITH WARM AIR ADVECTING IN ALOFT. BULK OF PRECIPITATION WITH
THIS SYSTEM WILL REMAIN IN THE OHIO VALLEY BUT COULD CLIP SOME
SOUTHEASTERN WEST VIRGINIA COUNTIES AND POSSIBLY THE ALLEGHANY
HIGHLANDS BY SUNRISE FRIDAY MORNING. P-TYPE A LITTLE QUESTIONABLE
WITH 850 TEMPERATURES AT -5C BUT 1000-850 MB THICKNESSES ABOUT 1300
M. HIGHER ELEVATIONS SHOULD SEE SNOW WITH LITTLE IF ANY ACCUMULATION.
LOWER ELEVATIONS COULD BE A MIX OF SNOW/SLEET OR RAIN.

GOING THROUGH THE DAY FRIDAY...THE WARM FRONTAL BOUNDARY AND
PRECIPITATION WILL BE WELL NORTH OF THE AREA WITH SKIES BECOMING
PARTLY CLOUDY. 850 TEMPERATURES WARM TO AROUND 0C WHICH TRANSLATE
INTO SURFACE TEMPERATURES IN THE UPPER 40S TO UPPER 50S FOR THE AREA.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY WITH PREFRONTAL
SHOWERS POSSIBLE ACROSS THE AREA BY SUNRISE SATURDAY MORNING. MODELS
KEEPING MOST OF THE SHOWERS WEST OF THE BLUE RIDGE...HOWEVER JET
DYNAMICS MAY SNEAK A FEW SHOWERS INTO THE EAST. ALSO HIGH PRESSURE
OVER THE GULF STATES MAY KEEP ANY PRECIPITATION AMOUNTS LOW. SO WILL
ONLY CARRY CHANCE POPS FRIDAY NIGHT. SATURDAY...AN ARCTIC FRONT WILL
MOVE THROUGH THE OHIO VALLEY AND EVENTUALLY THROUGH THE AREA BY
SUNDAY MORNING. FRONTAL PRECIP WITH THIS SYSTEM MAYBE SLOW TO MOVE
INTO THE AREA SATURDAY AS UPPER LEVEL CLOSED LOW DEVELOPS OVER THE
OHIO VALLEY. ONE OF A FEW SHORT WAVES WITH THIS LOW WILL SWING
THROUGH THE AREA SATURDAY AFTERNOON. FLOW WILL BECOME WESTERLY WHICH
WILL LIMIT PRECIP AMOUNTS IN THE EAST. SLUG OF MOISTURE WITH THIS
FEATURE AND COLD AIR ALOFT WILL BRING SNOW SHOWERS TO HIGHER
ELEVATION WITH A MIX OF RAIN/SNOW IN LOWER ELEVATIONS. DURING
SATURDAY EVENING...ENOUGH COLD AIR WILL BE IN THE AREA TO HAVE ALL
PRECIP AS SNOW ALONG AND WEST OF THE BLUE RIDGE. FINAL SHORT WAVE TO
PASS NORTH OF THE AREA SUNDAY MORNING. THERE STILL MAY BE A FEW
LINGERING SNOW SHOWERS DURING THE MORNING WITH SOME NARROW BANDS
INTO THE NEW RIVER VALLEY.

SUNDAY AFTERNOON AND INTO MONDAY NIGHT...HIGH PRESSURE WILL KEEP THE
AREA DRY WITH TEMPERATURES MODERATING INTO EARLY NEXT WEEK. TUESDAY
OR WEDNESDAY...ANOTHER COLD FRONT MAY MOVE THROUGH THE REGION FROM
THE NORTH.

TEMPERATURES WILL BE A ROLLER COASTER WITH A MAXIMUM ON FRIDAY THEN
FALLING AND BOTTOMING OUT SUNDAY MORNING...THEN BOUNCE BACK TO OR
ABOVE NORMAL ON TUESDAY. WARM TREND WILL THEN PERSIST INTO THURSDAY.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
BAND OF SHOWERS AND THUNDERSTORMS WITH IFR TO MVFR CEILINGS AND
VISIBILITIES WILL MOVE THROUGH THE COUNTY WARNING AREA FROM 00Z-
06Z. HAVE SLOWED DOWN THE TIMING OF THE FRONTAL PASSAGE AT
ROA...LYH AND DAN BY A COUPLE OF HOURS.

THE SKY WILL CLEAR QUICKLY BEHIND THE FRONT LATE TONIGHT ALONG AND
EAST OF THE BLUE RIDGE. STRATOCUMULUS WILL FILL IN OVER THE
MOUNTAINS WITH MVFR CEILINGS. THE LOW LEVEL MOISTURE WILL LINGER
IN THE MOUNTAINS UNTIL MORNING WITH POTENTIAL FOR -RASH THEN
-SNSH AS TEMPERATURES FALL BELOW FREEZING.

MTN -SNSH WILL ABATE ON THURSDAY AS THE STORM SYSTEM PULLS AWAY
FROM THE AREA. WINDS WILL ALSO DIMINISH DURING THE AFTERNOON.

COOLER WESTERLY FLOW WILL DOMINATE FROM THURSDAY THROUGH SUNDAY.
THERE IS THE POTENTIAL FOR AN OCCASIONAL MTN -SHRA/SNSH DURING THE
PD AS SEVERAL UPPER LEVEL DISTURBANCES PASS ACROSS THE OHIO
VALLEY. THE MAIN THREAT OF LOWER CIGS/VSBYS WILL BE ALONG AND WEST
OF THE BLUE RIDGE.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES FOR FEBRUARY 6TH
BLACKSBURG VA... 67 IN 1991
BLUEFIELD WV.... 63 IN 1990
DANVILLE VA..... 73 IN 1991
LYNCHBURG VA.... 67 IN 1927
ROANOKE VA...... 67 IN 1990

&&

.EQUIPMENT...
COMMUNICATION OUTAGE CONTINUES AT THE DAN AUTOMATED SURFACE
OBSERVATION SYSTEM (ASOS).

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...AMS
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS
CLIMATE...PM/RCS
EQUIPMENT...AMS
Hazardous weather outlook, Feb 6, 7:16 PM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
716 PM EST WED FEB 6 2008

VAZ007-WVZ042>045-071100-
TAZEWELL-MERCER-SUMMERS-MONROE-GREENBRIER-
716 PM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. A
STRONG COLD FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS
TO THE AREA TONIGHT. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY STRONG WINDS ARE LIKELY BEHIND A COLD FRONT SATURDAY NIGHT
AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN NETWORK HAS BEEN ACTIVATED.

NCZ003>006-019-020-VAZ043>047-058-059-071100-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
716 PM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. A
STRONG COLD FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS
TO THE AREA TONIGHT. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

NCZ001-002-018-VAZ009>020-022>024-032>035-071100-
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
716 PM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. A
STRONG COLD FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS
TO THE AREA TONIGHT. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY STRONG WINDS ARE LIKELY BEHIND A COLD FRONT SATURDAY NIGHT
AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN NETWORK HAS BEEN ACTIVATED.

In the hours before

Special weather statement, Feb 6, 2:51 PM EST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
251 PM EST WED FEB 6 2008

VAZ007-009>013-WVZ042>044-062100-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MERCER-SUMMERS-MONROE-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
PEARISBURG...WYTHEVILLE...PULASKI...BLUEFIELD...HINTON...UNION
251 PM EST WED FEB 6 2008

...STRONG SHOWERS AND STORMS MOVING ACROSS THE MOUNTAINS...

CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK
RAPIDLY NORTHEAST ACROSS THE MOUNTAIN EMPIRE REGION AND INTO THE
INTERSTATE 77 CORRIDOR THROUGH 4:00 PM. SOME OF THE STORMS WILL
CONTAIN WIND GUSTS TO 45 MPH ALONG WITH SMALL HAIL. LOOK FOR THE
STRONGER STORMS TO AFFECT AREAS FROM SMYTH COUNTY NORTHEAST TO
BLAND AND WYTHE COUNTIES.

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND
WARNINGS.
Special weather statement, Feb 6, 6:48 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
648 PM EST WED FEB 6 2008

VAZ011>014-017>020-022>024-070200-
GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-
INCLUDING THE CITIES OF...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...FLOYD...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON
648 PM EST WED FEB 6 2008

...STRONG THUNDERSTORMS ENTERING THE NEW RIVER VALLEY...

A BAND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH NORTHEAST
INTO THE NEW RIVER VALLEY AND VIRGINIA HIGHLANDS THIS EVENING.
SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS IN EXCESS
OF 45 MPH AS WELL AS TORRENTIAL DOWNPOURS AND SMALL HAIL. THE
STRONGEST STORMS CAN BE EXPECTED FROM JUST EAST OF WYTHEVILLE TO
PULASKI AND PEMBROKE THROUGH 7:15 PM...THEN EAST TO
FLOYD...BLACKSBURG AND NEW CASTLE BY 7:30 PM. THE STORMS SHOULD
THEN AFFECT PARTS OF THE ROANOKE VALLEY BY 8:00 PM. RAINFALL
AMOUNTS OF AROUND ONE HALF INCH WILL ALSO OCCUR.
Local storm report, Feb 6, 7:28 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 PM EST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     MARION                  36.83N 81.50W
02/06/2008                   SMYTH              VA   LAW ENFORCEMENT

            POWER LINES DOWN NEAR MARION AND SEVEN MILE FORD.

&&

RSTONEFI

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 7:38 PM ESTSevere Thunderstorm WarningRNKAlleghany, Bath, City of Covington44 min
Feb 6, 8:50 PM ESTSevere Thunderstorm WarningRNKBedford40 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.